Alert archive / Alaska / Snow Advisories in 2008

Snow Advisory 13, NWS Anchorage, AK

March 30, 2008

NWS Anchorage, AK issued this snow advisory at Mar 30, 2008, 6:59 AM AKDT. It took effect at Mar 30, 2008, 12:00 PM AKDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 6:59 AM AKDT (14:59 UTC)
In effect from
Mar 30, 2008, 12:00 PM AKDT
Expired
Mar 31, 2008, 5:17 AM AKDT
In force
17 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 301959
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1159 AM ADT SUN MAR 30 2008

AKZ145-310915-
/X.NEW.PAFC.SN.Y.0013.080330T2000Z-080331T1700Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1159 AM ADT SUN MAR 30 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 AM ADT MONDAY 
NORTH OF TALKEETNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM ADT MONDAY. 

SNOW HAS SPREAD OVER MUCH OF THE SUSITNA VALLEY THIS MORNING.
ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 4 INCHES ARE EXPECTED
TODAY. AN ADDITIONAL 4 TO 9 INCHES ARE EXPECTED BY TOMORROW
MORNING. HEAVIEST AMOUNTS WILL BE NORTH OF TALKEETNA. SNOW WILL
TAPER TO SNOW SHOWERS BY MID MORNING MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWAK41 PAFC 311036
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
236 AM ADT MON MAR 31 2008

AKZ145-311700-
/X.CON.PAFC.SN.Y.0013.000000T0000Z-080331T1700Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
236 AM ADT MON MAR 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM ADT THIS MORNING
FOR TALKEETNA NORTHWARD...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM ADT THIS MORNING. 

SNOW WILL CONTINUE THIS MORNING...WITH STORM TOTAL ACCUMULATIONS
OF 7 TO 13 INCHES BY MID MORNING. SNOW WILL TAPER OFF TO SHOWERS
BY LATE MORNING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 311317
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
517 AM ADT MON MAR 31 2008

AKZ145-311430-
/X.CAN.PAFC.SN.Y.0013.000000T0000Z-080331T1700Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
517 AM ADT MON MAR 31 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Mar 30, 12:00 AM AKDT, 6 hours 59 minutes earlier.

Area forecast discussion, Mar 30, 12:00 AM AKDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT SUN MAR 30 2008

.MODEL DISCUSSION...
NOT SPECTACULAR AGREEMENT WITH THE NUMERICAL MODELS...BUT DECENT FOR
THIS TIME OF YEAR AND THE COMPLEXITY OF DYNAMICS FROM THE POLAR AND
SUBTROPICAL JETS INTERACTING WITH EACH OTHER. THIS MORNING FORECASTS
LEAN A LITTLE TOWARD THE UKMET WEST OF KODIAK AND MORE TOWARD THE
GFS TOWARDS THE EAST.

.ANALYSIS AND UPPER LEVELS...
AMPLIFIED SUBTROPICAL JET-STREAM WORKING ACROSS THE PACIFIC BETWEEN
ABOUT 30 AND 50 DEGREES NORTH LATITUDE. POLAR JET DRIVEN BY A DEEP
UPPER LOW JUST NORTH OF SIBERIA...MOVING INTO NORTHWEST ALASKA. AN
ELONGATED COLLABORATIVE FRONTAL BOUNDARY STRETCHES ALONG 150 TO
160 WEST LONGITUDE WITH SOME ENERGY FROM BOTH JETS...BUT NEVER
COMBINED.

.SHORT TERM FORECAST...
THE LONG FRONTAL BOUNDARY WILL WORK SLOWLY EASTWARD THROUGH MONDAY
AND WEAKEN AS IT MOVES INTO THE LONG WAVE RIDGE OVER THE NORTHERN
GULF. THIS WILL MOVE PRECIPITATION INTO MOST AREAS OF SOUTH CENTRAL
AND SOUTHWEST ALASKA OVER THE NEXT FEW DAYS.

THE GULF RIDGE AMPLIFIES THROUGH EARLY THIS WEEK AS A DEEP UPPER LOW
DEVELOPS OVER THE WESTERN BERING SEA. THIS LOW WILL INDEED COMBINE
ENERGY FROM BOTH JETS. ANOTHER FRONTAL SYSTEM FROM THIS LOW WILL
WORK ITS WAY INTO SOUTHWEST ALASKA BY MONDAY NIGHT...AND POSSIBLY
SOUTH CENTRAL ON TUESDAY...THOUGH IT ALSO WEAKENS AS IT MOVES
THROUGH THE RIDGE.

.LONG TERM FORECAST...
ALTHOUGH THERE ARE SOME DISAGREEMENTS AMONG THE GLOBAL MODELS AND
ENSEMBLES...IT LOOKS LIKE THE MEAN TROUGH POSITION WILL SETTLE IN
OVER THE EASTERN BERING SEA AND WESTERN ALASKA...FOR SOME UNSETTLED
WEATHER FOR LATER IN THE WEEK INTO NEXT WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 130 132 155 172 175 176.
FIRE WEATHER...NONE.

LUDWIG MAR 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:00 PM AKDTGale WarningAFC4 days
Mar 29, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Mar 29, 11:00 PM AKDTHeavy Freezing Spray WarningAFC12 hr
Mar 30, 2:45 AM AKDTSmall Craft AdvisoryAFC44 hr
Mar 30, 11:00 AM AKDTBrisk Wind AdvisoryAFC48 hr
Mar 30, 11:00 AM AKDTGale WarningAFC4 days
Mar 30, 11:00 AM AKDTGale WarningAFC3 days
Mar 30, 11:00 AM AKDTSmall Craft AdvisoryAFC4 days

Nearby

Snow Advisories in Alaska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.